Texas, 2008Tornado in Texas, August 26, 2008
August 26, 2008 · NWS BRO · 1 event in 1 county or zone
Showers and thunderstorms, developing and moving north along a differential heating boundary across western Cameron and Willacy County, likely encountered additional lift from the Gulf Coast sea breeze, leading to rapid intensification of a small cluster of storms as it moved from western Cameron into western Willacy County during the mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms, developing and moving north along a differential heating boundary across western Cameron and Willacy County, likely encountered additional lift from the Gulf Coast sea breeze, leading to rapid intensification of a small cluster of storms as it moved from western Cameron into western Willacy County during the mid afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 26, 12:55 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 12:55 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
155 PM CDT TUE AUG 26 2008
.DISCUSSION...AFTER A CALM CLOUDY MORNING CONVECTION IS FINALLY
SHOWING UP ON RADAR. DAYTIME HEATING AND THE DEEP MOISTURE AND A
RETURN OF SOUTHEAST WINDS WILL CONTINUE TO PRODUCE THE SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE AFTERNOON. ACTIVITY SHOULD
DIMINISH THIS EVENING AS THE AIR STABILIZES WITH THE COOL OF THE
NIGHT.
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS INDICATED BY THE
MODELS WITH THE OVERALL SYNOPTIC PATTERN SLOW TO CHANGE. A SHEAR
ZONE WILL SET UP ACROSS NORTHERN MEXICO EXTENDING THROUGH SOUTH
TEXAS THE NEXT THREE TO FOUR DAYS. HIGH PRESSURE EXTENDING WEST TO
EAST FROM CALIFORNIA TO NORTH TEXAS WILL REMAIN IN PLACE WHILE
LOWER PRESSURE DEEPENS SLIGHTLY OVER NORTH MEXICO AND SOUTH TEXAS.
PRECIPITABLE WATER VALUES CONTINUE AT OR ABOVE 2 INCHES WITH AN
AXIS OF HIGHER VALUES ALONG THE RIO GRANDE RIVER FROM HIDALGO
COUNTY NORTHWEST THROUGH ZAPATA. THIS SHOULD CREATE A BETTER
CHANCE OF SHOWERS AND THUNDERSTORM EACH DAY WEDNESDAY THROUGH
FRIDAY AND POSSIBLY LINGERING INTO SATURDAY AND SUNDAY. WESTERN
AREAS MAY HAVE A SLIGHTLY HIGHER CHANCE...ESPECIALLY OVERNIGHT...
BUT WITH NO DISTINCT UPPER OR MID LEVEL SEEN TO AFFECT THE REGION
AT THIS TIME ANY AREA CAN SEE A SHOWER OR STORM PRODUCE HEAVY
RAIN. WILL CONTINUE TO MONITOR EVOLUTION OF THIS SYSTEM FOR ANY
INCREASE IN STRENGTH. WITH SATURATED GROUNDS IN PLACE AND NOT
SIGNIFICANT DRYING EXPECTED ANY HEAVY RAINFALL IN THOSE LOCATIONS
COULD POSE AN INCREASE THREAT OF FLOODING.
CHANCE POPS WILL BE BROAD BRUSHED ACROSS THE CWA WHICH GOES ALONG
WITH A BLEND OF THE GFS AND NAM. WENT BELOW GUIDANCE TEMPERATURES
WITH AN INCREASE IN CLOUDS AND THE COOLING AFFECT OF THE
CONVECTION AS WELL AS THE WET GROUNDS THAT EXIST AND WHAT SHOULD
OCCUR. WINDS TO REMAIN LIGHT THROUGH TOMORROW BUT A INCREASE TO
MODERATE AFTER BREEZES IS ANTICIPATED A THE PRESSURE GRADIENT
TIGHTENS WITH THE LOWER PRESSURE DEEPENS OUT WEST.
&&
.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHEASTERLY WINDS TO LIGHT
AND VARIABLE WINDS AND MOSTLY CLOUDY SKIES ARE BEING REPORTED AT THE
REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA FOR THE NEXT FEW
DAYS. WINDS MAY INCREASE AND BECOME VARIABLE IN OR NEAR ANY SHOWERS
OR THUNDERSTORMS AND CEILINGS AND/OR VISIBILITIES MAY BE REDUCED TO
TEMPORARY MVFR OR IFR CONDITIONS. VFR TO TEMPORARY IFR CONDITIONS
WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24
HOURS.
&&
.MARINE...AT NOON BUOY 20 REPORTED CALM WINDS AND SEAS AT 0.3 FOOT
WITH A 4 SECOND PERIOD. A HIGH PRESSURE RIDGE LOCATED OVER THE
CENTRAL GULF OF MEXICO WILL CONTINUE TO PRODUCE LIGHT WINDS AND
LOW SEAS OVER THE MARINE AREAS FOR THE NEXT FEW DAYS. THERE IS A
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS
OF THE MARINE AREAS AT TIMES THROUGH THE END OF THIS WEEK. WINDS AND
SEAS MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 87 79 87 / 10 40 10 40
BROWNSVILLE 77 88 78 88 / 10 40 10 40
HARLINGEN 77 88 77 88 / 10 40 10 40
MCALLEN 77 89 77 88 / 10 40 20 50
RIO GRANDE CITY 75 88 76 87 / 10 50 30 50
SOUTH PADRE ISLAND 79 85 80 85 / 10 30 10 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/63
Hazardous weather outlook, Aug 26, 5:57 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 AM CDT TUE AUG 26 2008
TXZ248>257-271100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
657 AM CDT TUE AUG 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
DEEP SOUTH TEXAS TODAY. SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL RESULTING IN MINOR LOCALIZED FLOODING THIS
AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CONTINUED CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY...MAINLY DURING
THE AFTERNOONS AND EVENINGS THROUGH THIS WEEKEND...DUE TO DEEP
TROPICAL MOISTURE INTERACTING WITH DAYTIME HEATING. ANY SHOWER AND
THUNDERSTORM ACTIVITY THAT DEVELOPS WILL HAVE THE POTENTIAL FOR
PRODUCING LOCALLY HEAVY RAINFALL AND SOME LOCALIZED MINOR
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MARTIN
Tornado, Willacy
- When
- August 26, 3:19 PM CST
- Where
- Willacy County, 1.5 mi NE of Sebastian
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 26.365, -97.783
Emergency management officials reported a brief touchdown of a small tornado in western Willacy County, likely between Sebastian and Lyford. The tornado produced some damage, but details were not known.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in South Carolina, August 26 to 27, 2008$245,000 · EF2 · 15 events
- Tornadoes and Flash Flooding in Georgia, August 26 to 27, 20083 injured · $1.9 million · EF1 · 19 events
- Flash Flooding and Flooding in North Carolina, August 26 to 27, 2008$15 million · 16 events
- Marine Strong Wind in North Atlantic Coastal Waters, August 26, 20081 death · 1 event
- Tornado and Flash Flooding in South Carolina, August 26, 2008$66,000 · EF0 · 14 events
- Damaging Wind and Lightning Strike in Texas, August 26, 2008$70,000 · 70 kt wind · 2 events
- Tornado in Georgia, August 26, 2008EF1 · 1 event
- Hail in North Dakota, August 26, 2008$20,000 · 1 in hail · 3 events
- Hail in Nebraska, August 26 to 27, 2008$15,000 · 2.75 in hail · 4 events
- Hail in South Dakota, August 26, 20081.75 in hail · 12 events
- Lightning Strike in Texas, August 26, 20081 injured · 1 event
- Hail and Damaging Wind in South Dakota, August 26, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134225.